Alert archive / Pennsylvania / Areal Flood Advisories in 2011
Areal Flood Advisory 99, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Aug 6, 2011, 10:33 PM EDT for 5 counties in Pennsylvania; Warren County, New Jersey. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 10:33 PM EDT (02:33 UTC)
- Expired
- Aug 7, 2011, 4:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Warren County, NJ, Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 148 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 2.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
169
WGUS81 KPHI 070233
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1033 PM EDT SAT AUG 6 2011
NJC041-PAC011-025-077-089-095-070530-
/O.NEW.KPHI.FA.Y.0099.110807T0233Z-110807T0530Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NJ-BERKS PA-LEHIGH PA-NORTHAMPTON PA-CARBON PA-MONROE PA-
1033 PM EDT SAT AUG 6 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
NORTHWESTERN WARREN COUNTY IN NORTHWEST NEW JERSEY...
NORTHERN BERKS COUNTY IN EASTERN PENNSYLVANIA...
LEHIGH COUNTY IN EASTERN PENNSYLVANIA...
WESTERN NORTHAMPTON COUNTY IN EASTERN PENNSYLVANIA...
CARBON COUNTY IN NORTHEAST PENNSYLVANIA...
MONROE COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 130 AM EDT
* AT 1027 PM EDT RADAR WAS SHOWING A SECOND BAND OF VERY HEAVY
SHOWERS DEVELOPING NORTHEASTWARD FROM HARRISBURG PENNSYLVANIA TO
THE WEST OF READING AND HEADING TOWARD THE POCONOS WHERE UP TO
ABOUT 2 INCHES OF RAIN HAD FALLEN EARLIER TODAY.
* RAINFALL FROM THIS BATCH OF HEAVY SHOWERS WITH EMBEDDED
THUNDERSTORMS WILL PROBABLY AVERAGE AT LEAST AN INCH IN THE
ADVISORY AREA WITH ISOLATED 3 INCH AMOUNTS POSSIBLE.
* IF 3 INCH AMOUNTS BECOME MORE CERTAIN LATE THIS EVENING...THIS
ADVISORY WOULD BE UPGRADED TO A WARNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4118 7515 4116 7515 4113 7506 4108 7504
4077 7533 4056 7552 4049 7567 4031 7615
4049 7644 4060 7605 4059 7603 4065 7600
4074 7578 4091 7600 4100 7575 4109 7578
4114 7570 4113 7564 4123 7554 4125 7545
$$
DRAG3 follow-up statements
565
WGUS81 KPHI 070436
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1236 AM EDT SUN AUG 7 2011
NJC041-PAC011-025-077-089-095-070530-
/O.CON.KPHI.FA.Y.0099.000000T0000Z-110807T0530Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NJ-BERKS PA-LEHIGH PA-NORTHAMPTON PA-CARBON PA-MONROE PA-
1236 AM EDT SUN AUG 7 2011
...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL
130 AM EDT FOR MONROE...CARBON...WESTERN NORTHAMPTON...LEHIGH...
NORTHERN BERKS AND NORTHWESTERN WARREN COUNTIES...
AT 1235 AM EDT...DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN WILL
FALL ACROSS THE LEHIGH VALLEY THROUGH 130 AM. PORTIONS OF NORTHERN
AND WESTERN BERKS COUNTY HAS RECEIVED AS MUCH AS 2 INCHES OF
RAIN...AND ANOTHER INCH OR SO IS POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4118 7515 4116 7515 4113 7506 4108 7504
4077 7533 4056 7552 4049 7567 4031 7615
4049 7644 4060 7605 4059 7603 4065 7600
4074 7578 4091 7600 4100 7575 4109 7578
4114 7570 4113 7564 4123 7554 4125 7545
$$
HAYES906
WGUS81 KPHI 070519
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
119 AM EDT SUN AUG 7 2011
NJC041-PAC011-025-077-089-095-070830-
/O.EXT.KPHI.FA.Y.0099.000000T0000Z-110807T0830Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NJ-BERKS PA-LEHIGH PA-NORTHAMPTON PA-CARBON PA-MONROE PA-
119 AM EDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR
DRAINAGE AREAS IN...
NORTHWESTERN WARREN COUNTY IN NORTHWEST NEW JERSEY...
NORTHERN BERKS COUNTY IN EASTERN PENNSYLVANIA...
LEHIGH COUNTY IN EASTERN PENNSYLVANIA...
WESTERN NORTHAMPTON COUNTY IN EASTERN PENNSYLVANIA...
CARBON COUNTY IN NORTHEAST PENNSYLVANIA...
MONROE COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 430 AM EDT
* AT 118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
BATCHES OF HEAVY RAIN MOVING THROUGH THE LEHIGH VALLEY. AN
ADDITIONAL INCH OF RAIN IS POSSIBLE IN SOME PLACES. THE ADDITIONAL
RAIN COULD RESULT IN STREET FLOODING...AS WELL AS SHARP RISES ON
CREEKS AND STREAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4118 7515 4116 7515 4113 7506 4108 7504
4077 7533 4056 7552 4049 7567 4031 7615
4049 7644 4060 7605 4059 7603 4065 7600
4074 7578 4091 7600 4100 7575 4109 7578
4114 7570 4113 7564 4123 7554 4125 7545
$$
HAYES783
WGUS81 KPHI 070830
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 AM EDT SUN AUG 7 2011
NJC041-PAC011-025-077-089-095-070840-
/O.EXP.KPHI.FA.Y.0099.000000T0000Z-110807T0830Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NJ-BERKS PA-LEHIGH PA-NORTHAMPTON PA-CARBON PA-MONROE PA-
430 AM EDT SUN AUG 7 2011
...THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF
POOR DRAINAGE AREAS HAS EXPIRED FOR MONROE...CARBON...WESTERN
NORTHAMPTON...LEHIGH...NORTHERN BERKS AND NORTHWESTERN WARREN
COUNTIES...
THE HEAVY RAIN HAS MOVED OUT OF THE AREA. WHILE SOME CREEKS AND
STREAMS CONTINUE TO RISE...FLOODING IS NOT EXPECTED.
LAT...LON 4118 7515 4116 7515 4113 7506 4108 7504
4077 7533 4056 7552 4049 7567 4031 7615
4049 7644 4060 7605 4059 7603 4065 7600
4074 7578 4091 7600 4100 7575 4109 7578
4114 7570 4113 7564 4123 7554 4125 7545
$$
HAYESWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Aug 6, 9:52 PM EDT, 41 minutes earlier.
Area forecast discussion, Aug 6, 9:52 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 952 PM EDT SAT AUG 6 2011 .SYNOPSIS... A SERIES OF SURFACE LOW PRESSURE SYSTEMS WILL MOVE THROUGH THE AREA OVER THE NEXT FEW DAYS. A WARM FRONT WILL PASS THROUGH OUR AREA OVERNIGHT FOLLOWED BY A WEAK COLD FRONT LATE SUNDAY. ANOTHER COOL FRONTAL PASSAGE IS EXPECTED LATE MONDAY. OCCASIONALLY UNSETTLED WEATHER WILL CONTINUE INTO MIDWEEK THEN DRY HIGH PRESSURE ARRIVES THIS COMING THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... HAVE ISSUED A FLOOD WATCH OVERNIGHT. EXTENSIVE CONVERSATION WITH ADJACENT OFFICES INCLUDING HPC. FELT COMPELLED TO ISSUE AT 849 PM...INSTEAD OF HAVING A COMMUNITY WAKE UP TO A SIGNIFICANT PROBLEM WITHOUT A WATCH. DEVELOPMENTS UPSTREAM ARE A CONCERN FM RDG TO HAR...EVENTUALLY MERGING NEWD. IN THE MEANTIME...NEW 00Z NAM IS RESPONSIVE...APPARENTLY OVER 1.5 INCHES IN 9 HRS ENDING 09Z IN THE POCONOS. .82 IN 50 MINS AT MPO ENDING 0147Z. 1-1.2 INCHES OCCURRED IN THE POCONOS THIS AFTN. WAA IS CONTINUING ATTM AND PWATS ARE RISING TO 2.2 INCHES. FORCING APPEARS TO BE OCCURRING E-W BETWEEN ROUGHLY INTERSTATES 80 AND 76...MORE OR LESS NEAR THE WARM FRONT. VERY LITTLE SFC WIND IN NRN PA AND PLENTY OF GUSTINESS S OF THE MASON DIXON LINE COMBINED WITH WEAK SHORT WAVE ENERGY ALOFT /500MB HT FIELDS COOLING SLIGHTLY IN THE NE USA THIS EVENING/ WAS FACTORED INTO THE DECISION MAKING. 3HR GRIDDED FFG WAS USED AS THE PRIMARY BASIS FOR DO WE WATCH OR NOT AND INCLUDED FFPI. AVP HAD .97 IN 1 HR EARLIER THIS EVENING AND THAT SORT OF RAINFALL IS EASILY POSSIBLE TO DEVELOP OVERNIGHT. DIDNT HAVE TIME TO WAIT FOR ANOTHER MODEL RUN ..IE 00Z CYCLE. LOOKED AT HRRR AND SREF PROBS FOR 1/4 INCH RAIN IN 3 HRS AND ITS 15Z RUN SHOWS A GROWING PROB OF INCREASED RFALL RATES OVERNIGHT. ALSO...GUIDANCE WINDS ALOFT ARE FCST TO DECREASE FROM THIS TIME FORWARD. IF ECHO TRAINING DEVELOPS...IT WILL TEND TO BE SLOWER MOVING AFTER 06Z THAN NOW. MAX GUST EXPECTED 30-35 KTS IF A STORM CAN DO SOME WEAK ROTATION BUT DEEP SHEAR IS WEAK HOWEVER LOW LVL SHEAR IS DECENT ALONG THE WARM FRONT. COULD BE QUITE AN ACTIVE LATE NIGHT FOR RELATIVELY LOW TOP BUT EFFICIENT RAIN PRODUCTION IN A RATHER WARM/HUMID AIRMASS. EXPECTING ISOLATED 2 TO 3 INCH TOTALS BETWEEN 00Z-12Z...POSSIBLY FOCUSED FIRST VCNTY KMPO TO KFWN REGION AND POSSIBLY A SECOND BURST OF HEAVY RAIN BTWN KPHL AND KTTN. HPC 95 PCTILE HAS A MAX OF 1.25 INCHES IN THE NEXT TWO 6 HR PERIODS. BLV THIS CAN BE EXCEEDED BUT EXACTLY WHERE? AT A MINIMUM...A COUPLE OF AREAS OF POOR DRAINAGE/LOW LYING AREAS CAN BE EXPECTED. 00Z IAD SOUNDING VERY GOOD WAA PATTERN BELOW WHERE THE DATA WAS LOST. PIT SOUNDING VERY MOIST THRU 18000 FT WITH 8C DEWPOINT AT 700MB AND WEAK DIFFERENTIAL WAA PATTERN. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... ADDED HEAVY RAIN TO THE ZONE WORDING FOR SUNDAY AFTERNOON AS OVER 1500 J ML CAPE COMBINE WITH WEAK COOL FRONTAL BOUNDARY...WEAK SHORT WAVE ENERGY ALOFT AND AND PWAT OF AROUND 2 INCHES TO PROBABLY PRODUCE A COUPLE OF NARROW SWATHS OF TWO OF 3 INCH PRODUCING TSTMS ALONG WITH GUSTS 35 KTS. 0-6K BULK SHEAR AGAIN IS WEAK AND THE STORMS SHOULD BE SPREADING ESE RATHER THAN TONIGHTS ENE. TT ARE NOT HIGH SO REFRAINED FROM ADDING GUSTY WINDS ETC. IT SHOULD BE AN ACTIVE AFTN...ESP NJ/DEL. UNSETTLED WEATHER IS EXPECTED FOR THE NEXT FEW DAYS AS A SERIES OF LOW PRESSURE SYSTEMS AND ASSOCIATED FRONTAL BOUNDARIES CROSS THE FORECAST AREA. HOWEVER, IT WILL NOT BE RAINING CONTINUOUSLY. A WARM FRONT IS EXPECTED TO MOVE THROUGH MUCH OF THE AREA EARLY ON SUNDAY. THERE WILL LIKELY BE A FAIR AMOUNT OF CLOUD COVER TO START THE DAY, HOWEVER, AS THE DAY PROGRESSES, SUNSHINE SHOULD BEGIN TO INCREASE. THIS WILL LEAD TO SOME INSTABILITY ACROSS THE AREA. A SURFACE LOW IS EXPECTED TO LIFT TO OUR NORTHWEST, BRINGING A FRONTAL BOUNDARY TOWARD OUR AREA LATE IN THE DAY. AS A WEAK SHORTWAVE/VORT MAX MOVES THROUGH THE AREA, SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE THROUGH THE DAY. IF ENOUGH INSTABILITY DEVELOPS, A FEW STORMS MAY BECOME STRONG WITH HEAVY RAIN AND GUSTY WINDS. CURRENTLY, INSTABILITY VALUES ARE FORECAST AROUND 1000-1500 J/KG FOR CAPE AND LI VALUES NEAR -3 TO -5. SHOWERS AND THUNDERSTORMS MAY CONTINUE INTO THE EVENING HOURS BEFORE DIMINISHING OVERNIGHT AS DAYTIME HEATING IS LOST AND THE SHORTWAVE MOVES TO OUR EAST. AS WE MOVE INTO MONDAY, LOW PRESSURE AT THE SURFACE IS EXPECTED TO PASS TO OUR NORTHEAST AGAIN, DRAGGING A WEAK COLD FRONT ACROSS THE AREA. WITH ANOTHER SHORTWAVE/VORT MAX CROSSING THE AREA, THERE IS THE POSSIBILITY OF ADDITIONAL SHOWERS/THUNDERSTORMS ACROSS MUCH OF THE AREA, MAINLY IN THE AFTERNOON. AS WITH SUNDAY, THERE IS THE POSSIBILITY FOR A FEW STRONG STORMS WITH HEAVY RAIN AND GUSTY WINDS AS THERE COULD BE SOME INSTABILITY AS THE DAY HEATS UP WITH CAPES NEAR 1000-1500 J/KG AND LI VALUES NEAR -3 TO -5. SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO DIMINISH INTO THE EVENING HOURS AS DAYTIME HEATING IS LOST AND THE AFOREMENTIONED SHORTWAVE MOVES EAST. TUESDAY IS VERY SIMILAR TO MONDAY EXCEPT IT LOOKS LIKE A WEAK LEE SIDE TROUGH MAY AFFECT THE AREA DURING THE AFTERNOON. ANOTHER SHORTWAVE/VORT MAX IS EXPECTED TO APPROACH THE AREA FROM THE WEST AND COULD ENHANCE THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. TEMPERATURES ON SUNDAY WERE NUDGED A LITTLE LOWER THAN PREVIOUSLY FORECAST AS MOS NUMBERS WERE SEVERAL DEGREES COOLER. HOWEVER, WITH 925 MB TEMPERATURES AROUND 22-25 DEGREES, TEMPERATURES COULD REACH MID/UPPER 80S NORTH TO LOWER 90S SOUTH. MONDAY IS EXPECTED TO BE THE WARMEST DAY OVER THE NEXT FEW DAYS WITH 925 TEMPS A COUPLE OF DEGREES WARMER THAN SUNDAY, AND THE POSSIBILITY OF MORE SUNSHINE. TUESDAY WILL LIKELY BE THE COOLEST DAY ACROSS MUCH OF THE AREA AS 925 TEMPS WILL BE CLOSE TO, OR A DEGREE COOLER THAN SUNDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... THE UPPER ATMOSPHERE THROUGH THIS PERIOD WILL DOMINATED BY A LARGE AREA OF LOW PRESSURE ROTATING OVER CANADA NORTH OF THE GREAT LAKES. WE'LL HAVE TWO SHORT WAVES THAT WILL AFFECT OUR REGION. THE FIRST WILL BE ACCOMPANIED BY A RATHER STRONG COLD FRONT THAT WILL MOVE ACROSS WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THE FRONT. SOME OF THESE COULD LINGER INTO WEDNESDAY NIGHT DEPENDING ON THE EXACT TIMING OF THE FRONTAL PASSAGE. A LARGE HIGH PRESSURE SYSTEM WILL FOLLOW THE FRONT AND BRING A RETURN TO FAIR WEATHER FOR THURSDAY INTO SATURDAY. THE SECOND SHORT WAVE WILL PUSH ANOTHER COLD FRONT TOWARD OUR AREA ON SATURDAY. SHOWERS AND THUNDERSTORMS OUT AHEAD OF THIS SYSTEM MAY DEVELOP, ESPECIALLY LATE IN THE DAY OR AT NIGHT. DON'T EXPECT ANY EXTREME TEMPERATURES DURING THIS TIME PERIOD. DAYTIME HIGHS WILL BE MAINLY IN THE 80S ON WEDNESDAY AND THEN RANGE FROM THE MID 70S IN OUR NORTHERN AREAS TO THE MID AND UPPER 80S IN THE SOUTH THURSDAY THROUGH SATURDAY. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS WILL DETERIORATE TO MARGINAL VFR FROM WEST TO EAST THIS EVENING IN SHOWERS AND A FEW THUNDERSTORMS, AND THEN DOWN TO AREAS OF IFR CEILINGS AND VISIBILITIES OVERNIGHT IN HEAVIER SHOWERS AND SCATTERED THUNDERSTORMS. CONDITIONS MAY IMPROVE SOMEWHAT DURING SUNDAY BUT THERE IS A GOOD CHANCE THAT MARGINAL VFR CONDITIONS WILL PREVAIL AT LEAST INTO MIDDAY. SYNOPTICALLY, A WARM FRONT APPROACHING FROM THE SOUTHWEST WILL MOVE NORTH INTO OR THROUGH OUR AREA OVERNIGHT. THE PARENT LOW PRESSURE AREA IS HANDLED A BIT DIFFERENTLY BY THE 00Z AND 12Z SATURDAY MODELS AS COMPARED WITH FRIDAYS 12Z RUN...WITH THE LOW FURTHER NORTH AND MORE DIFFUSE OVER NEW YORK AND NEW ENGLAND SUNDAY. ALSO...A SLOWER MOVEMENT IS FORECAST AND THIS MAY KEEP CONDITIONS LOWER INTO OR THROUGH SUNDAY AS THE TRAILING COLD FRONT WORKS THROUGH THE AREA. SOME IMPROVEMENT TO A VFR CONDITION WAS FORECAST FOR LATER IN THE DAY FOR KPHL FOR THE 30 HOUR TAF. THE NAM MOS WAS SLOWER IN THIS REGARD THAN THE GFS MOS. SCATTERED AFTERNOON CONVECTION MAY YET REMAIN...AND WAS HINTED AT WITH A SHOWER VICINITY AND CB REMARK FOR KPHL. SOUTH WINDS AROUND 10 KNOTS WITH A FEW INTERMITTENT GUSTS CONTINUE FROM THE PHILLY METRO AREA EAST THIS EVENING. AS THE AREA OF SHOWERS MOVES EAST AND THE CLOUDS THICKEN, THE WINDS WILL DIMINISH OVERNIGHT. THIS IS ALREADY OCCURRING IN THE LEHIGH VALLEY. LIGHTER SOUTH TO SOUTHWEST WINDS TONIGHT ARE THEN EXPECTED TO BECOME SOUTHWEST OR WEST-SOUTHWEST SUNDAY MORNING IN THE WAKE OF THE WARM FRONT, AND THEN MORE WESTERLY DURING THE AFTERNOON. OUTLOOK... RESIDUAL LOW LEVEL MOISTURE AND DIURNAL HEATING WILL LEAD TO AT LEAST SCATTERED SHOWERS OR THUNDERSTORMS SUNDAY AFTERNOON AND EVENING...AND PROBABLY TO MARGINAL VFR TO LOCALLY IFR FOG OVERNIGHT AND EARLY MONDAY MORNING. A RETURN TO VFR WEATHER IS EXPECTED DURING MONDAY BUT A SECONDARY FRONT COUPLED WITH DAYTIME HEATING LATE MONDAY OR MONDAY EVENING COULD BRING ADDITIONAL CONVECTION. MODEL GUIDANCE CONTINUES TO SHOW EPISODIC UPPER TROUGH AND SURFACE FRONTAL PASSAGES THROUGH THE MIDWEEK PERIOD...WITH AT LEAST SCATTERED CONVECTION AT TIMES. THE ADDED FACTOR OF DIURNAL HEATING WOULD FAVOR A PREFERENCE FOR AFTERNOON AND EVENING CONVECTIVE ACTIVITY. LATE NIGHT AND EARLY MORNING FOG MUST ALSO BE ANTICIPATED...AT LEAST AT THE MORE RURAL TAF SITES AS WELL AS WHERE PRECIPITATION IS HEAVIEST. SURFACE HIGH PRESSURE MAY BUILD OVER THE AREA BY FRIDAY IF THE GFS IS CORRECT. && .MARINE... THE MARGINAL SMALL CRAFT ADVISORY ISSUED EARLIER WILL BE RETAINED FOR THE OCEAN WATERS...WHICH STARTS AT 22Z TODAY AND PERSISTS THROUGH 18Z SUNDAY. 5 FOOT SEAS WELL OFFSHORE ARE PROBABLY THE GREATER THREAT...BUT WIND GUSTS COULD BE NEAR 25 KNOTS AT TIMES. A WARM FRONT APPROACHING FROM THE SOUTHWEST WILL MOVE NORTH INTO OR THROUGH OUR AREA OVERNIGHT. THE PARENT LOW PRESSURE AREA IS SEEN TO MOVE EASTWARD WELL NORTH OF OUR AREA DURING SUNDAY, AND BRING A TRAILING COLD FRONT ACROSS OUR MARINE AREA LATER SUNDAY OR SUNDAY EVENING. SOUTH TO SOUTHWEST WINDS WILL MOSTLY REMAIN AT 15 TO 20 KNOTS...WITH SEAS 3 OR 4 FEET BUT PERHAPS UP TO 5 FEET AT TIMES ESPECIALLY OVER NORTHERN PORTIONS OF OUR MARINE AREA. IT MAY BE POSSIBLE TO DELETE SOUTHERN PORTIONS OF OUR AREA FROM THE ADVISORY SUNDAY MORNING IN THE WAKE OF THE WARM FRONT ACCORDING TO THE 12Z WAVEWATCH FORECAST FOR BUOY 44009...BUT THIS WILL BE LEFT FOR LATER SHIFTS TO DECIDE. SHOWERS AND SOME THUNDERSTORMS MAY BE HEAVY AT TIMES LATER TONIGHT AND SUNDAY AS THE FRONTAL DUO WORKS THROUGH THE AREA. VISIBILITIES WILL BE LIMITED IN HEAVIER PRECIPITATION...AND WINDS AND WAVES MAY BE SIGNIFICANTLY HIGHER NEAR ANY STRONG THUNDERSTORMS. PERIODIC UPPER TROUGH PASSAGES AND ACCOMPANYING SURFACE FRONTAL PASSAGES SHOULD BE FAIRLY WEAK IN THE MONDAY TO THURSDAY TIME FRAME...ALTHOUGH THERE COULD BE SOME STRONG CONVECTION AT TIMES. OVERALL...CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. && .RIP CURRENTS... THE RIP CURRENT RISK WAS MODERATE TODAY. INTERNAL GUIDANCE INDICATED LOW...OR ON THE CUSP OF MODERATE...FOR THE RIP CURRENT RISK FOR SUNDAY. SINCE STRONG CURRENTS OBSERVED EARLIER TODAY ARE LIKELY TO CONTINUE TONIGHT AND SUNDAY...IT WAS DECIDED TO FORECAST A MODERATE RISK FOR SUNDAY FOR BOTH NEW JERSEY AND DELAWARE. THIS IS SUPPORTED BY THE 8 OR 9 SECOND WAVE PERIOD AT BUOY 44009...WHICH SHOULD CONTINUE SUNDAY ACCORDING TO WAVEWATCH GUIDANCE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH UNTIL 6 AM EDT SUNDAY FOR PAZ054-055. NJ...FLOOD WATCH UNTIL 6 AM EDT SUNDAY FOR NJZ001-007-008. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR ANZ450>455. && SYNOPSIS...DRAG/ROBERTSON NEAR TERM...DRAG/ROBERTSON 952 P SHORT TERM...DRAG/ROBERTSON LONG TERM...RPW AVIATION...RPW MARINE...RPW RIP CURRENTS...
Hazardous weather outlook, Aug 6, 9:06 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 906 PM EDT SAT AUG 6 2011 DEZ001-NJZ015-017>019-PAZ067>071-071200- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 906 PM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. LOCALLY HEAVY RAIN IS POSSIBLE OVERNIGHT ALONG WITH AN EMBEDDED THUNDERSTORM. ALTHOUGH WIDESPREAD FLOODING IS NOT EXPECTED TO OCCUR, PONDING ON LOCAL ROADWAYS AND POOR DRAINAGE/LOW LYING AREAS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY, MONDAY, AND TUESDAY. SOME STRONG STORMS ARE POSSIBLE WITH HEAVY RAIN, GUSTY WINDS, AND SMALL HAIL. HEAT INDEX VALUES COULD APPROACH 100 DEGREES FOR A COUPLE OF HOURS SUNDAY AFTERNOON AND MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ009-010-012-PAZ060>062-071200- HUNTERDON-SOMERSET-MIDDLESEX-BERKS-LEHIGH-NORTHAMPTON- 906 PM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. LOCALLY HEAVY RAIN IS POSSIBLE OVERNIGHT ALONG WITH AN EMBEDDED THUNDERSTORM. ALTHOUGH WIDESPREAD FLOODING IS NOT EXPECTED TO OCCUR, PONDING ON LOCAL ROADWAYS AND POOR DRAINAGE/LOW LYING AREAS CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY, MONDAY, AND TUESDAY. SOME STRONG STORMS ARE POSSIBLE WITH HEAVY RAIN, GUSTY WINDS, AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ004-NJZ014-024>026-071200- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 906 PM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY, MONDAY, AND TUESDAY. SOME STRONG STORMS ARE POSSIBLE WITH HEAVY RAIN, GUSTY WINDS, AND SMALL HAIL. HEAT INDEX VALUES COULD APPROACH 100 DEGREES FOR A COUPLE OF HOURS SUNDAY AFTERNOON AND MONDAY AFTERNOON. A MODERATE RISK OF RIP CURRENTS IS EXPECTED TODAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ002-003-MDZ008-012-015-019-020-NJZ013-016-020>023-027-071200- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON- 906 PM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY, MONDAY, AND TUESDAY. SOME STRONG STORMS ARE POSSIBLE WITH HEAVY RAIN, GUSTY WINDS, AND SMALL HAIL. HEAT INDEX VALUES COULD APPROACH 100 DEGREES FOR A COUPLE OF HOURS SUNDAY AFTERNOON AND MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450>455-071200- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 906 PM EDT SAT AUG 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY, MONDAY, AND TUESDAY. SOME STRONG STORMS ARE POSSIBLE WITH HEAVY RAIN, GUSTY WINDS, AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-071200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 906 PM EDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY, MONDAY, AND TUESDAY. SOME STRONG STORMS ARE POSSIBLE WITH HEAVY RAIN, GUSTY WINDS, AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ001-007-008-PAZ054-055-071200- SUSSEX-WARREN-MORRIS-CARBON-MONROE- 906 PM EDT SAT AUG 6 2011 ...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY, MONDAY, AND TUESDAY. SOME STRONG STORMS ARE POSSIBLE WITH HEAVY RAIN, GUSTY WINDS, AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DRAG
In the hours before
Special weather statement, Aug 6, 10:06 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1006 PM EDT SAT AUG 6 2011
PAZ060-061-070330-
BERKS PA-LEHIGH PA-
1006 PM EDT SAT AUG 6 2011
...SHOWERS WITH HEAVY RAINFALL WILL AFFECT BERKS AND LEHIGH
COUNTIES...
AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 15 MILES
NORTH OF READING TO 29 MILES NORTHWEST OF LANCASTER...MOVING EAST AT
20 MPH. THE SHOWERS WILL BE NEAR BERNVILLE AROUND 1025 PM...
CLAUSSVILLE AROUND 1040 PM...KUTZTOWN AROUND 1100 PM...LEESPORT
AROUND 1105 PM...WOMELSDORF AROUND 1110 PM...TOPTON...LYONS...
FLEETWOOD AND ANCIENT OAKS AROUND 1130 PM.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THERE MAY BE AN EMBEDDED THUNDERSTORM AS WELL.
LAT...LON 4052 7639 4054 7618 4060 7605 4059 7603
4065 7600 4070 7586 4052 7543 4029 7588
4023 7601 4023 7604 4036 7621 4036 7623
4049 7643
FORECASTER: DRAGSpecial weather statement, Aug 6, 10:14 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1014 PM EDT SAT AUG 6 2011
NJZ001-PAZ055-070315-
MONROE PA-SUSSEX NJ-
1014 PM EDT SAT AUG 6 2011
...SHOWERS WITH HEAVY RAINFALL WILL AFFECT SUSSEX AND MONROE
COUNTIES...
AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM MONTAGUE TO
15 MILES SOUTHWEST OF MONTAGUE TO 2 MILES NORTH OF MOUNT
POCONO...MOVING EAST AT 25 MPH. THE VERY HEAVY SHOWERS WILL BE NEAR
HIGH POINT AND WANTAGE AROUND 1030 PM AND HAINESVILLE AROUND 1115 PM.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
RAINFALL AT MOUNT POCONO THIS AFTERNOON AND EVENING WAS JUST UNDER 2
INCHES WITH HOURLY RAINFALL IN THIS BATCH OF EVENING SHOWERS OF UP
TO 1 INCH.
THIS WILL CAUSE POOR DRAINAGE STREET FLOODING. SLOW DOWN IN THESE
HEAVY SHOWERS TO AVOID HYDROPLANING.
LAT...LON 4127 7451 4118 7515 4115 7516 4113 7553
4122 7488 4131 7480 4135 7471 4135 7468
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:49 PM EDT | Flood Watch | PHI | Carbon, Monroe | 9 hr |
| Aug 6, 10:06 PM EDT | Special Weather Statement | PHI | Berks | 84 min |
| Aug 6, 10:14 PM EDT | Special Weather Statement | PHI | Pike | 61 min |
| Aug 7, 12:48 AM EDT | Special Weather Statement | PHI | Montgomery | 57 min |
| Aug 7, 1:32 AM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Montgomery, Northampton | 3 hr |
| Aug 7, 2:29 AM EDT | Flash Flood Warning | PHI | Berks, Lehigh, Northampton | 3 hr |
| Aug 7, 6:03 AM EDT | Flash Flood Watch | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 14 hr |
| Aug 7, 3:07 PM EDT | Special Weather Statement | PHI | Philadelphia | 23 min |
| Aug 7, 3:48 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 27 min |
| Aug 7, 7:20 PM EDT | Special Weather Statement | PHI | Monroe | 40 min |
| Aug 7, 12:42 AM EDT | Special Weather Statement | PHI | Morris | 63 min |
| Aug 7, 1:54 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Sussex, Warren | 3 hr |
| Aug 7, 3:56 AM EDT | Special Weather Statement | PHI | Hunterdon | 64 min |
| Aug 7, 4:45 AM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 60 min |
| Aug 7, 5:10 AM EDT | Areal Flood Advisory | PHI | Morris, Somerset | 81 min |
| Aug 7, 5:30 AM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 60 min |
| Aug 7, 3:25 PM EDT | Special Weather Statement | PHI | Mercer | 35 min |
| Aug 7, 3:34 PM EDT | Special Weather Statement | PHI | Warren | 26 min |
| Aug 7, 4:19 PM EDT | Special Weather Statement | PHI | Monmouth | 41 min |
| Aug 7, 5:02 PM EDT | Special Weather Statement | PHI | Sussex | 28 min |
| Aug 7, 6:49 PM EDT | Special Weather Statement | PHI | Sussex | 41 min |
| Aug 7, 7:11 PM EDT | Special Weather Statement | PHI | Sussex | 49 min |
| Aug 7, 7:35 PM EDT | Special Weather Statement | PHI | Sussex | 25 min |
Nearby
Areal Flood Advisories in Pennsylvania, 2011Areal Flood Advisories in New Jersey, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.